Alert archive / Massachusetts / Wind Advisories in 2006

Wind Advisory 19, NWS Boston/Norton, MA

April 30, 2006Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Apr 30, 2006, 4:15 PM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at May 1, 2006, 8:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 4:15 PM EDT (20:15 UTC)
In effect from
May 1, 2006, 8:00 AM EDT
Expired
May 2, 2006, 1:00 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 302015
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SUN APR 30 2006

MAZ022>024-010400-
/O.NEW.KBOX.WI.Y.0019.060501T1200Z-060502T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
415 PM EDT SUN APR 30 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY FOR THE CAPE AND ISLANDS...WHICH IS IN EFFECT FROM 8 AM TO
8 PM EDT MONDAY.

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY MONDAY AND
CONTINUE INTO THE EVENING. GUSTS TO 45 MPH ARE POSSIBLE. IT WILL
REMAIN WINDY MONDAY NIGHT AND THE WIND ADVISORY MAY NEED TO BE
EXTENDED IF LATER FORECASTS CONTINUE TO SHOW THE POTENTIAL FOR
STRONG WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

KJC
4 follow-up statements
000 
WWUS71 KBOX 010630
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
230 AM EDT MON MAY 1 2006

MAZ022>024-012100-
/O.EXT.KBOX.WI.Y.0019.060501T1200Z-060501T2300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
230 AM EDT MON MAY 1 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
EDT THIS EVENING FOR CAPE COD AND THE ISLANDS. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS MORNING AND
CONTINUE UNTIL THE EARLY EVENING ACROSS CAPE COD AND THE ISLANDS. WIND
GUSTS TO 45 MPH ARE ALSO POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

FRANK
000 
WWUS71 KBOX 011531
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1131 AM EDT MON MAY 1 2006

MAZ022>024-012300-
/O.CON.KBOX.WI.Y.0019.000000T0000Z-060501T2300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1131 AM EDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

NORTHEAST WINDS WILL AVERAGE 25 TO 35 THROUGH THIS EVENING ACROSS
CAPE COD...MARTHAS VINEYARD AND NANTUCKET ISLANDS WITH GUSTS TO 
45 MPH LIKELY AT TIMES. NORTHEAST WINDS ARE EXPECTED TO SLOWLY
DIMINISH TONIGHT BUT GUSTS TO 35 MPH WILL STILL BE LIKELY.  

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


DRV
000 
WWUS71 KBOX 011906
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT MON MAY 1 2006

MAZ022>024-020315-
/O.EXT.KBOX.WI.Y.0019.000000T0000Z-060502T0500Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
306 PM EDT MON MAY 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT TUESDAY. 

THE COMBINATION OF A LARGE HIGH PRESSURE CENTER IN EASTERN CANADA AND
ON OCEAN STORM LOCATED ABOUT 600 MILES SOUTH OF NANTUCKET ISLAND WILL
CONTINUE TO PRODUCE GUSTY NORTHEAST WINDS THROUGH THE FIRST HALF OF TONIGHT.

NORTHEAST WINDS WILL AVERAGE 25 TO 35 THROUGH ABOUT MIDNIGHT ACROSS
CAPE COD...MARTHAS VINEYARD AND NANTUCKET ISLANDS. OCCASIONAL GUSTS
TO 45 MPH ARE LIKELY AT TIMES. NORTHEAST WINDS ARE EXPECTED TO SLOWLY
DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

DRV
000 
WWUS71 KBOX 020255
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EDT MON MAY 1 2006

MAZ022>024-020500-
/O.CON.KBOX.WI.Y.0019.000000T0000Z-060502T0500Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1055 PM EDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY...

THE COMBINATION OF A LARGE HIGH PRESSURE CENTER IN EASTERN CANADA
AND AN OCEAN STORM LOCATED OVER 700 MILES SOUTHEAST OF NANTUCKET 
ISLAND WILL CONTINUE TO PRODUCE GUSTY NORTHEAST WINDS FOR THE NEXT
FEW HOURS.

NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH THROUGH ABOUT MIDNIGHT
ACROSS CAPE COD...MARTHAS VINEYARD AND NANTUCKET ISLANDS. GUSTS TO
45 MPH ARE LIKELY AT TIMES. NORTHEAST WINDS ARE EXPECTED TO SLOWLY
DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

EVT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 11:59 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 30, 11:59 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1159 AM EDT SUN APR 30 2006

.SHORT TERM /REST OF TONIGHT/...

EARLIER FCST ON TRACK ONLY MINOR ADJUSTMENT TO KICK UP WINDS THIS AFTN.
&&

.PREVIOUS DISCUSSION...
/ISSUED 353 AM EDT SUN APR 30 2006/

..AN OCEAN STORM WILL HAVE A SIGNIFICANT IMPACT ON OUR WEATHER
ALONG THE COAST AND PARTICULARLY FOR THE MARINE COMMUNITY EARLY THIS
WEEK...

SHORT TERM /TODAY THROUGH MONDAY/...
SUNNY SKIES COMBINED WITH A VERY DRY AIRMASS IN PLACE WILL ALLOW FOR
A BEAUTIFUL DAY ACROSS MOST LOCATIONS.  WARM ADVECTION OCCURS FROM
THE NORTH AS 850 MB TEMPERATURES RISE TO AROUND +5C.  WITH A WELL
MIXED DRY ATMOSPHERE WE EXPECT HIGHS IN THE LOWER 70S ACROSS
SOUTHERN NH...WESTERN MA AS WELL AS CONNECTICUT.  MEANWHILE...ON THE
IMMEDIATE MA COAST INCLUDING BOSTON SURFACE WINDS WILL START OFF A
LITTLE MORE NORTH THAN THE PAST FEW DAYS.  THIS SHOULD ALLOW
TEMPERATURES TO RAPIDLY WARM INTO THE UPPER 50S TO LOWER 60S BY MID
MORNING.  HOWEVER...THE WIND WILL TAKE ON A MORE EASTERLY TRAJECTORY
IN THE AFTERNOON ALLOWING TEMPERATURES TO FALL INTO THE LOWER 50S
AND HAVE DEPICTED THIS IN OUR HOURLY TEMPERATURES.  THE TAUNTON TO
PROVIDENCE SHOULD SEE TEMPERATURES GENERALLY IN THE 60S AS THE
NORTHEAST WIND WILL RAPIDLY LOSE ITS COOLING CAPABILITIES AS IT
MOVES INLAND.

MOSTLY CLEAR SKIES ARE EXPECTED FOR THE FIRST HALF OF
TONIGHT...ALTHOUGH SOME MID AND HIGH LEVEL CLOUDINESS MAY BEGIN TO
BACK OFF THE OCEAN TOWARD DAYBREAK.  IN ADDITION...THE GRADIENT
BETWEEN THE STRONG HIGH PRESSURE SYSTEM IN EASTERN CANADA AND THE
RETROGRADING OCEAN STORM NEAR BERMUDA WILL ALLOW THE WINDS TO PICKUP
ACROSS THE SOUTHEAST SECTIONS OF THE COUNTY WARNING AREA.  IN
FACT...WE PROBABLY WILL BE NEAR WIND ADVISORY CRITERIA TOWARD
DAYBREAK ON NANTUCKET AND MARTHAS VINEYARD.  SINCE ITS A VERY LATE
2ND PERIOD EVENT WILL NOT ISSUE ANY ADVISORIES WITH THIS PACKAGE.
GUIDANCE NUMBERS EXCEPTED TONIGHT ALTHOUGH HAVE LOWERED BY A FEW
DEGREES IN NORTHWEST MA AND SOUTHWEST NH WHERE WINDS WILL REMAIN
LIGHT AND VERY DRY AIR SHOULD ALLOW TEMPERATURES TO BOTTOM OUT
AROUND 30.

ON MONDAY...A CHILLY AND WINDY DAY IS EXPECTED ON THE COAST.  WIND
ADVISORIES WILL LIKELY BE NEEDED FOR NANTUCKET AND POSSIBLY CAPE COD
AND MARTHAS VINEYARD.  NORTHEAST WINDS WILL KEEP HIGH TEMPERATURES
IN THE UPPER 40S AND LOWER 50S ALONG THE IMMEDIATE COAST. IT STILL
REMAINS UNCERTAIN WHETHER OR NOT ANY RAIN SHOWERS WILL REACH OUR
AREA BY EARLY MONDAY EVENING.  THE GFS/UKMET ARE THE SLOWEST WHILE
THE NAM/NGM/CANADIAN BRING MEASURABLE QPF TO MOST OF THE COAST.  THE
GFS ENSEMBLES ARE LEANING TOWARD THE SLOWER SOLUTIONS.  WILL
CONTINUE TO BLEND THE MODELS AND GO WITH 20 TO 40 POPS ALONG THE
COAST...CONFINING THE HIGHEST NUMBERS TO CAPE COD AND NANTUCKET.
MEANWHILE...ACROSS THE INTERIOR IT SHOULD BE A PARTLY SUNNY DAY WITH
TEMPERATURES SOARING WELL INTO THE 60S.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
ALE FORCE WILL GUSTS CONTINUE ACROSS THE SOUTHERN AND SOME EASTERN
WATERS MONDAY NIGHT.  BUT THE MARITIME HIGH PRESSURE IS FORECAST TO
WEAKEN MONDAY NIGHT AND TUESDAY WITH CENTRAL PRESSURE FALLING FROM
1037 MB TO AROUND 1020 MB.  THIS WILL DIMINISH THE PRESSURE GRADIENT
AND ALLOW WINDS TO SLOWLY DIMINISH.  THE WIND DIRECTION WILL REMAIN
NORTHEAST THROUGH TUESDAY AND WEDNESDAY...BUILDING SEAS ESPECIALLY
ALONG THE EASTERN WATERS.  WNA WAVE MODEL IS UNDERDONE COMPARED WITH
OBSERVATION THIS MORNING...SO WE HAVE ADDED 15-20 PCT TO THE
FORECAST HEIGHTS FOR TUESDAY AND WEDNESDAY.

AVIATION...
VFR CONDITIONS THROUGH MONDAY 12Z.

MARINE...
WILL HOIST A GALE WARNING BEGINNING AROUND DAYBREAK MONDAY AND
CONTINUING THROUGHOUT THE DAY FOR ALL SOUTHERN OUTER-WATERS AND
SOUNDS.  THESE MAY EVENTUALLY NEED TO BE EXTENDED INTO OUR NORTHERN
WATERS BUT ONLY WANTED TO ISSUE WHERE CONFIDENCE IS HIGHEST SINCE
ITS A 3RD PERIOD EVENT.  OTHERWISE...WNA MODEL IS ALREADY A FEW FEET
UNDER DONE AS IT PROBABLY IS HAVING TROUBLE PICKING UP ON THE SWELL
FROM THE OCEAN STORM.  THEREFORE...WILL BE CONTINUING MARINE WEATHER
STATEMENT FOR THE POTENTIAL FOR SEAS TO EXCEED 15 FEET SOUTHEAST OF
NANTUCKET.

GALE FORCE WILL GUSTS CONTINUE ACROSS THE SOUTHERN AND SOME EASTERN
WATERS MONDAY NIGHT.  BUT THE MARITIME HIGH PRESSURE IS FORECAST TO
WEAKEN MONDAY NIGHT AND TUESDAY WITH CENTRAL PRESSURE FALLING FROM
1037 MB TO AROUND 1020 MB.  THIS WILL DIMINISH THE PRESSURE GRADIENT
AND ALLOW WINDS TO SLOWLY DIMINISH.  THE WIND DIRECTION WILL REMAIN
NORTHEAST THROUGH TUESDAY AND WEDNESDAY...BUILDING SEAS ESPECIALLY
ALONG THE EASTERN WATERS.  WNA WAVE MODEL IS UNDERDONE COMPARED WITH
OBSERVATION THIS MORNING...SO WE HAVE ADDED 15-20 PCT TO THE
FORECAST HEIGHTS FOR TUESDAY AND WEDNESDAY.

COASTAL FLOOD POTENTIAL...
A HIGH ASTRONOMICAL TIDE OF 11.1 FEET OCCURS AT 211 AM EARLY MONDAY
MORNING IN BOSTON.  NOT REALLY EXPECTING MUCH FROM THIS HIGH TIDE
CYCLE SINCE SEAS AND WINDS WILL JUST BE STARTING TO INCREASE MAINLY
IN THE SOUTHEAST SECTIONS.  THEREFORE...JUST APPEARS TO BE THE
THREAT FOR SOME MINOR SPLASH OVER NEAR NANTUCKET WITH A HALF FOOT
STORM SURGE.  THE NEXT ASTRONOMICAL HIGH TIDE OCCURS MONDAY
AFTERNOON WHEN SEAS AND WINDS WILL BE AT THEIR PEAK.  HOWEVER...THIS
ASTRONOMICAL HIGH TIDE IS ONLY AT 9.5 FEET WHICH OCCURS AT 254 PM IN
BOSTON.  NONETHELESS...WE MAY HAVE A 1 TO 1.5 FOOT STORM SURGE WHICH
COULD CAUSE SOME MINOR SPLASH OVER SOUTH OF BOSTON PARTICULARLY ON
THE CAPE AND NANTUCKET.  HOWEVER...NO SERIOUS PROBLEMS ARE
ANTICIPATED FROM THIS SECOND HIGH TIDE EITHER.

THE HIGH TIDE THAT WE ARE MOST CONCERNED ABOUT OCCURS EARLY TUESDAY
MORNING JUST AFTER 3 AM IN BOSTON AND 4 AM IN NANTUCKET.
ASTRONOMICAL HIGH TIDE IN BOSTON WITH THAT CYCLE IS 10.5 FEET.  SEAS
WILL HAVE BEEN BUILT UP FOR 24 HOURS AND THE WIND TRAJECTORY WILL
STILL BE FROM THE NORTHEAST SO MINOR COASTAL FLOODING WE MAY SEE
SOME MINOR COASTAL FLOODING...PARTICULARLY ON THE CAPE AND
NANTUCKET.  A COASTAL FLOOD STATEMENT CONTINUES TO COVER THIS
POTENTIAL.

FIRE WEATHER...
A SMALL RED FLAG WARNING HAS BEEN ISSUED FOR RHODE ISLAND AND A
CHUNK OF SOUTHEAST MA.  THIS NARROW AREA ON THE PERIPHERY FROM THE
RETROGRADING OCEAN STORM IS EXPECTED TO SEE 25 MPH WIND GUSTS.  IN
ADDITION...VERY DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL MIX
DOWN AND HAVE LOWERED MOS DEWPOINTS BY A FEW DEGREES.  AFTERNOON
MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 25% JUST
INLAND FROM THE EASTERN MA COAST AND WE ARE STILL A COUPLE OF WEEKS
AWAY FROM FULL GREENUP.  ITS BEEN MORE THAN 5 DAYS SINCE ANY
MEASURABLE RAINFALL HAS OCCURRED ACROSS THE REGION WHICH IS
PROMPTING THE ISSUANCE OF THE RED FLAG WARNING.

ON MONDAY...WILL ALSO HAVE TO KEEP AN EYE ON A SMALL POTENTIAL RED
FLAG AREA IN SOUTHWEST NH...WESTERN MA AND CONNECTICUT.  THEY SHOULD
BE FAR ENOUGH AWAY FROM THE COOLING MARINE LAYER AND WIND GUSTS TO
25 MPH MAY OCCUR IN THIS REGION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...RED FLAG WARNING FOR MAZ013-017-018-020-021 UNTIL 7 PM SUNDAY.
NH...NONE.
RI...RED FLAG WARNING FOR RIZ001>007 UNTIL 7 PM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230-231-236 FROM 5 AM MONDAY TO 7
     PM MONDAY.
  ...GALE WARNING FOR ANZ232>235-237-254-255 FROM 7 AM MONDAY TO 2
     AM TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ250 UNTIL 7 PM MONDAY.
&&

SHORT TERM...
Hazardous weather outlook, Apr 30, 5:05 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
505 AM EDT SUN APR 30 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-010930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
505 AM EDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...
SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR RHODE ISLAND AND INTERIOR
SOUTHEAST MASSACHUSETTS. THE WARNING BEGINS AT 10 AM AND CONTINUES
UNTIL 7 PM. THE COMBINATION OF LOW AFTERNOON RELATIVE
HUMIDITY...WINDS GUSTING NEAR 25 MPH...AND NO RAIN FOR SEVERAL DAYS
HAS LED TO THIS WARNING.

ELSEWHERE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE AN ELEVATED FIRE WEATHER RISK MONDAY OVER THE
CONNECTICUT VALLEY AND ADJOINING AREAS. A MINIMUM RELATIVE HUMIDITY
OF 25 TO 30 PERCENT AND WINDS GUSTING NEAR 25 MPH WILL PRODUCE THIS
RISK.

AN APPROACHING OCEAN STORM AND STEADY NORTHEAST WINDS OVER THE OPEN
WATERS WILL CREATE 10 TO 15 FOOT SEAS OFF THE EAST MASSACHUSETTS
COAST. NORTHEAST WINDS WILL THEN DRIVE THESE HIGH SEAS TOWARD SHORE.
MINOR SPLASH OVER MAY OCCUR ALONG THE EAST MASSACHUSETTS COAST MONDAY
AFTERNOON. MINOR COASTAL FLOODING OF THIS SAME AREA MAY TAKE PLACE AT
THE EARLY TUESDAY MORNING AND EARLY WEDNESDAY MORNING HIGH TIDES.
PLEASE REFER TO THE LATEST COASTAL FLOOD STATEMENT FOR MORE DETAILS.

A GALE WARNING IS IN EFFECT FOR MONDAY AND MONDAY NIGHT FOR THE
WATERS FROM PROVINCETOWN TO MONTAUK NY...INCLUDING THE BAYS AND
SOUNDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

A WIND ADVISORY MAY BE REQUIRED FOR CAPE COD...NANTUCKET...AND
MARTHAS VINEYARD FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:53 AM EDTRed Flag WarningBOXBristol, Norfolk, Plymouth16 hr
Apr 30, 3:45 AM EDTCoastal Flood StatementBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more24 hr
Apr 30, 4:03 PM EDTFire Weather WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more19 hr

Nearby

Wind Advisories in Massachusetts, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.